Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 48, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 28, 2022, 11:29 PM MST for Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2022, 11:29 PM MST (06:29 UTC)
- Expired
- Jul 29, 2022, 1:30 AM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 50 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761
WGUS55 KVEF 290629
FFWVEF
AZC015-CAC071-NVC003-290830-
/O.NEW.KVEF.FF.W.0048.220729T0629Z-220729T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1129 PM PDT Thu Jul 28 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
San Bernardino County in southern California...
South Central Clark County in southern Nevada...
* Until 130 AM MST /130 AM PDT/.
* At 1129 PM MST /1129 PM PDT/, Doppler radar indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Searchlight, Katherine Landing, Cima,
Cal-Nev-Ari, Nipton Road Mile Marker 3, Nipton, Black Canyon
Equestrian Campground, Big Bend Rec Area, Hole In The Wall
Campground, Highway 95 And I-40, Mid Hills Campground, Cottonwood
Cove Campground, Cottonwood Cove, Nipton And Ivanpah Roads, Mojave
Ranch Estates, Mohave Valley, Mesquite Creek and Willow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3556 11504 3560 11482 3553 11467 3548 11459
3526 11448 3498 11443 3491 11463 3489 11476
3484 11511 3496 11545 3513 11560 3543 11568
3545 11547
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV3 follow-up statements
713
WGUS75 KVEF 290642 RRA
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1142 PM PDT Thu Jul 28 2022
AZC015-CAC071-NVC003-290830-
/O.CON.KVEF.FF.W.0048.000000T0000Z-220729T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
1142 PM MST Thu Jul 28 2022 /1142 PM PDT Thu Jul 28 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MST/130 AM
PDT/ FRIDAY FOR WEST CENTRAL MOHAVE, SAN BERNARDINO AND SOUTH
CENTRAL CLARK COUNTIES...
At 1142 PM MST /1142 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Searchlight, Katherine Landing, Cima,
Cal-Nev-Ari, Nipton Road Mile Marker 3, Nipton, Black Canyon
Equestrian Campground, Big Bend Rec Area, Hole In The Wall
Campground, Highway 95 And I-40, Mid Hills Campground, Cottonwood
Cove Campground, Cottonwood Cove, Nipton And Ivanpah Roads, Mojave
Ranch Estates, Mohave Valley, Mesquite Creek and Willow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3556 11504 3560 11482 3553 11467 3548 11459
3526 11448 3498 11443 3491 11463 3489 11476
3484 11511 3496 11545 3513 11560 3543 11568
3545 11547
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV796
WGUS75 KVEF 290725
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1225 AM PDT Fri Jul 29 2022
AZC015-CAC071-NVC003-290830-
/O.CON.KVEF.FF.W.0048.000000T0000Z-220729T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
1225 AM MST Fri Jul 29 2022 /1225 AM PDT Fri Jul 29 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MST/130 AM
PDT/ EARLY THIS MORNING FOR WEST CENTRAL MOHAVE, SAN BERNARDINO AND
SOUTH CENTRAL CLARK COUNTIES...
At 1225 AM MST /1225 AM PDT/, Doppler radar indicated thunderstorms
producing heavy rain moved across the warned area within the last
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Searchlight, Katherine Landing, Cima,
Cal-Nev-Ari, Nipton Road Mile Marker 3, Nipton, Black Canyon
Equestrian Campground, Big Bend Rec Area, Hole In The Wall
Campground, Highway 95 And I-40, Mid Hills Campground, Cottonwood
Cove Campground, Cottonwood Cove, Nipton And Ivanpah Roads, Mojave
Ranch Estates, Mohave Valley, Mesquite Creek and Willow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3556 11504 3560 11482 3553 11467 3548 11459
3526 11448 3498 11443 3491 11463 3489 11476
3484 11511 3496 11545 3513 11560 3543 11568
3545 11547
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV418
WGUS75 KVEF 290828
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
128 AM PDT Fri Jul 29 2022
AZC015-CAC071-NVC003-290838-
/O.EXP.KVEF.FF.W.0048.000000T0000Z-220729T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
128 AM MST Fri Jul 29 2022 /128 AM PDT Fri Jul 29 2022/
...FLASH FLOOD WARNING WILL EXPIRE AT 130 AM MST/130 AM PDT/ EARLY
THIS MORNING FOR WEST CENTRAL MOHAVE, SAN BERNARDINO AND SOUTH
CENTRAL CLARK COUNTIES...
The heavy rain has ended and flooding is no longer expected to pose
a threat. Please continue to heed remaining road closures.
LAT...LON 3556 11504 3560 11482 3553 11467 3548 11459
3526 11448 3498 11443 3491 11463 3489 11476
3484 11511 3496 11545 3513 11560 3543 11568
3545 11547
$$
PlanzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:59 PM MST, 9 hours 30 minutes earlier.
Area forecast discussion, Jul 28, 1:59 PM MST, 9 hours 30 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 159 PM PDT Thu Jul 28 2022 .SYNOPSIS...Moist and unstable air will remain over much of the region through the weekend and into next week. Heavy rain and flash flooding are the primary concerns, but the potential of stronger winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Through Friday night. The overall pattern will remain similar through Friday night which will favor a flash flood threat over northwest Arizona and more of a hybrid heavy rain/strong thunderstorm wind threat over southern Nevada and eastern San Bernardino County. Our forecast area will remain between an inverted trough over Arizona and a closed high centered over northern California and northern Nevada. Clockwise rotation around the high will converge with the leading edge of the inverted trough resulting in a persistent steering flow from northeast to southwest. In addition, Any thunderstorms which develop will propagate toward the southwest. Mostly clear skies have allowed surface heating to get underway across south central Nye and part of northwest Arizona. Precipitable water values over 1.5 inches and surface dewpoints in the lower to mid 60s remain in place over most of Clark, eastern San Bernardino and Mohave counties which corresponds to the areas with highest instability indicated by surface based CAPE values of 1000-2000 J/kg. As thunderstorms and associated outflow move into this environment later this afternoon and evening, they will have plenty of moisture and instability to fuel additional thunderstorms as outflow boundaries provide the main source of lift. Convection will gradually dissipate later this evening and overnight. Given that the setup will be similar Friday, we should see a repeat of general trends observed this afternoon and evening. However, at least a few high models res indicate more extensive thunderstorm development across south central Nevada and southwest Utah Friday afternoon then pushing into southern Nevada late Friday afternoon and evening. .LONG TERM...Saturday through Thursday. A gradual change in the upper level features will lead to an expansion of thunderstorm chances across Inyo and and western San Bernardino counties Saturday then especially Sunday and Monday. This is due to the high over northern Nevada migrating over Utah and opening the door for broad southeast flow to bring moisture over the aforementioned area A general expectation of isolated to scattered afternoon thunderstorms is a decent bet with s. This moist southeast flow then should stay in place through Tuesday and possibly through Thursday, though the NBM indicates a general decrease in PoPs from west to east Wednesday and Thursday. There does not appear to be any main moisture scouring feature at play, so that could change somewhat over the next few days. Temperatures will continue to run a little below normal for most of the region with the considerable moisture remaining in place. && .AVIATION...For Harry Reid...East to southeast winds through the afternoon with speeds generally below 10kts, but isolated thunderstorms over the higher terrain south and west of the field could briefly cause a few higher erratic gusts this afternoon. The latest model guidance continues to indicate that another round of storms could affect the terminal this evening. Confidence of this event is a bit lower than yesterday and it's possible that the main area of convection could pass farther east over eastern Clark County. However, even if the storms do stay farther to the east, gusty outflow winds are still a possibility. Light and variable winds are expected to develop once again overnight into Friday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds are forecast at most regional TAF sites once again today. Scattered convection is once again likely over the eastern half of the region through this afternoon, but most concentrated across Mohave County this afternoon and evening, and this activity can cause gusty and erratic outflows. There are also indications that a more organized area of convection may move across southern Nevada and northern Arizona this evening. Light and variable winds are expected to develop at all area terminals overnight into Friday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Adair AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 28, 5:50 PM MST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
550 PM PDT THU JUL 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 12 NNE AMARGOSA VALLEY 36.79N 116.29W
07/28/2022 M59 MPH NYE NV MESONET
AREA 25 EAST REPORTS 59 MPH WIND GUST FROM
THUNDERSTORMS.
0526 PM TSTM WND GST 6 S NEEDLES 34.77N 114.62W
07/28/2022 M59 MPH SAN BERNARDINO CA PUBLIC
59 MPH THUNDERSTORM WIND GUST RECORDED AT
NEEDLES ASOS.
0535 PM TSTM WND GST 1 NE DESERT HILLS 34.57N 114.35W
07/28/2022 M58 MPH MOHAVE AZ PUBLIC
58 MPH THUNDERSTORM WIND GUST RECORDED AT
LAKE HAVASU AIRPORT.
&&Local storm report, Jul 28, 6:39 PM MST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
639 PM PDT THU JUL 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 1 SSW LAKE HAVASU CITY 34.48N 114.33W
07/28/2022 MOHAVE AZ PUBLIC
PHOTOGRAPHS OF TREES DOWN IN DOWNTOWN LAKE
HAVASU CITY BY THE BOWLING ALLEY.
&&
COLocal storm report, Jul 28, 9:52 PM MST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
952 PM PDT THU JUL 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND DMG 2 SW ALIANTE 36.28N 115.21W
07/28/2022 CLARK NV PUBLIC
PUBLIC REPORT OF A LARGE TREE DOWN NEAR THE
INTERSECTION OF 215 AND NORTH DECATUR BLVD.
&&
TBLocal storm report, Jul 28, 10:58 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1058 PM PDT THU JUL 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND GST 1 SW NORTH LAS VEGAS 36.19N 115.13W
07/28/2022 M64 MPH CLARK NV MESONET
64 MPH GUST RECORDED NEAR OWENS AND BRUCE
STREET IN LAS VEGAS.
0920 PM TSTM WND GST 1 S NORTH LAS VEGAS 36.17N 115.11W
07/28/2022 M60 MPH CLARK NV MESONET
60 MPH WIND GUST RECORDED AT ARTESIAN SUB
NVENERGY STATION IN EAST LAS VEGAS.
0930 PM TSTM WND GST 3 E THE STRIP 36.11N 115.12W
07/28/2022 M71 MPH CLARK NV MESONET
71 MPH WIND GUST RECORDED NEAR FLAMINGO AND
EASTERN IN LAS VEGAS.
0956 PM TSTM WND GST 3 S THE STRIP 36.07N 115.16W
07/28/2022 M59 MPH CLARK NV ASOS
59 MPH WIND GUST RECORDED AT KLAS HARRY REID
INTL AIRPORT.
&&Local storm report, Jul 28, 11:27 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1127 PM PDT THU JUL 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 2 ESE NEW KINGMAN-BUTLE 35.25N 113.99W
07/28/2022 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE ROADS REPORTS CASTLE ROCK RD CLOSED
FROM NORTHERN AVE TO SWAN DUE TO FLOODING.
0425 PM FLASH FLOOD 5 NNW NEW KINGMAN-BUTLE 35.33N 114.06W
07/28/2022 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE ROADS REPORTS STOCKTON HILL RD CLOSED
FROM BULL MOUNTAIN RD TO JANE RD DUE TO
FLOODING.
0440 PM FLASH FLOOD 3 E GOLDEN VALLEY 35.22N 114.17W
07/28/2022 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE ROADS REPORTS BACOBI RD CLOSED FROM
HIGHWAY 68 TO W CRYSTAL DUE TO FLOODING.
0510 PM FLASH FLOOD 5 S GOLDEN VALLEY 35.16N 114.21W
07/28/2022 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE ROADS REPORTS W SHINARUMP DR CLOSED
FROM AZTEC TO COLORADO RD DUE TO FLOODING.
0530 PM FLASH FLOOD 4 SE GOLDEN VALLEY 35.18N 114.18W
07/28/2022 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE ROADS REPORTS S AZTEC RD CLOSED FROM
HIGHWAY 68 TO SHINARUMP DR DUE TO FLOODING.
0610 PM FLASH FLOOD 4 WNW GOLDEN VALLEY 35.26N 114.29W
07/28/2022 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE ROADS REPORTS S ESTRELLA RD FROM
HIGHWAY 68 TO S ZUNI DUE TO FLOODING.
0610 PM FLASH FLOOD 3 W GOLDEN VALLEY 35.23N 114.28W
07/28/2022 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE ROADS REPORTS W CHINO DR CLOSED FROM
N MILKY WAY TO N ESTRELLA DUE TO FLOODING.
0625 PM FLASH FLOOD 2 SSW OATMAN 35.01N 114.40W
07/28/2022 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE ROADS REPORTS W OATMAN HIGHWAY FROM
MM40 TO E SILVER CREEK ROAD CLOSED DUE TO
FLOODING.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:21 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 28, 5:46 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Jul 28, 6:51 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 54 min |
| Jul 28, 7:27 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 28, 7:47 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 28, 9:41 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 79 min |
| Jul 28, 10:18 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Jul 29, 1:30 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 2:39 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 29, 3:51 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 28, 5:28 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 62 min |
| Jul 28, 8:10 PM MST | Severe Thunderstorm Warning | VEF | Clark | 80 min |
| Jul 28, 9:12 PM MST | Flash Flood Warning | VEF | Clark | 93 min |
| Jul 28, 9:22 PM MST | Severe Thunderstorm Warning | VEF | Clark | 53 min |
| Jul 28, 9:49 PM MST | Flash Flood Warning | VEF | Clark | 116 min |
| Jul 28, 11:48 PM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.